Can You Get NAION From Cialis?

February 24, 2011

My husband took ONE cialis pill and within 24 hours was losing vision in his only good eye (other eye attacked by histoplasmosis as a child). He was disagnosed with non-arteric ischemic optic neuropathy (NAION) and had a very involved laser surgery many days after it happend. After the surgery one full quarter of his eye will still not undilate, he had to quit his lifelong career, can’t be outside or have outdoor light coming in the house, etc. This has been devistating and life altering to him. Is there anything that can be done?

 

 



Comments

Jump down to form below to submit your own comments

3 Responses to “Can You Get NAION From Cialis?”

  • ari

    this issue has been studied to death, and there just isnt any good proof that the cialis is at fault. the consensus is that its not at fault, but on an individual case- who knows

  • Brianmf

    I know this is an old thread but I think my input is still relevant.
    My NAION was unquestionably due to Cialis. I usual divided a 20mg pill in two so my normal dose was 10mg. One night, in November 2010, I decided to try a double dose. The next morning I awoke blind in my left eye. Looking up at the bathroom light, I could just make out a dull glow. Over the next few hours, some of my vision returned and I decided to go to the ER. One of the first questions they asked was, “Have you taken a PDE5i pill of any sort?”.They tried IV prednisolone but my BP went to 190/100 and I suffered angina. They changed to Medrol 32mg with a downward titration programme over 6 weeks.
    I suffered a second attack of papilloedema exactly two years later and that was again treated with IV prednisolone under close observation and it resolved fully.
    I now have a 25% loss of visual field in my left eye (Nasal shadow) but full accuity in my right eye (+8.5d lens).
    I have no doubt, therefore, that PDE5i pillls can cause NAION, although it is possible that other predisposing factors may also have to be present.

  • ari weitzner

    there is some controversy about whether cialis/viagra can cause naion. most experts feel they are not related- patients who take cialis often have the exact same risk factors for naion- high blood pressure, diabtetes and other chronic diseases. there have been some studies which demonstrate that indeed, cialis/viagra are not to blame. lastly, some optic nerves are susceptible to naion regardless of any medical problems or cialis/viagra.

    anyway, unfortunately, there is no treatment for naion. i dont know what laser was done, as there is no laser treatment for naion.

    Trackback URL
    http://eyedocnews.com/004920-can-you-get-naion-from-cialis/trackback/

    Have insights to contribute? Please submit your comment below